MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION COMET; TRANSDUCER, PRESSURE, CATHETER TIP

BOSTON SCIENTIFIC CORPORATION COMET; TRANSDUCER, PRESSURE, CATHETER TIP
Model Number 8900
Medical Device Problem Codes Detachment of Device or Device Component (2907); Material Integrity Problem (2978)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 09/14/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Device evaluated by manufacturer: the returned product consisted of an ffr comet pressure wire connected to the occ cable.Shaft was separated.Both the tip and the proximal shaft were returned.The devices shaft was visually and microscopically inspected for damage.The device showed a separation located approximately 3.4cm from the tip.The tip was damaged with a kink.The shaft showed multiple small bends.There was a kink located at the occ handle.The separated end looks to have been caused by bending force break.The occ handle cap was loosened to remove the wire.There was no issue with removing the wire.The pressure wire was connected to the analysis support test bench and all applicable data was correct pertaining to coefficient values; however, the signal/modulation could not be validated due to the separated distal end.The coefficient was confirmed and met specification.Inspection of the remainder of the device, apart from the observed damage, revealed no other damage or irregularities.
 
Event or Problem Description
It was reported that a guidewire detachment occurred.Vascular access was obtained via the right radial artery.The comet pressure guidewire was prepped and was inserted through a non-bsc diagnostic catheter.During advancement into the right coronary artery(rca), an angiogram revealed that the tip of the comet wire prolapsed while in the 2-2.5mm in diameter distal posterior left ventricular wall.Fractional flow reserve (ffr) measurements were successfully taken of the rca.The comet pressure wire and diagnostic catheter were removed.A decision was then made to ffr the left circumflex artery.Prior to re-insertion they found that the comet wire was bent.Using an introducer tool the comet wire was straightened out and reshaped.The comet wire, along with a 3.5 fr non-bsc guide catheter were then re-inserted into the 50% stenosed,non-tortuous and non-calcified,10mm in length left circumflex artery.While advancing the comet wire 3-4mm into the lad, the wire prolapsed at the sensor.While pulling back the comet wire the sensor hit the 3.5 fr non-bsc guide catheter and a tip separation occurred.A snare was used to successfully remove the wire tip.All parts of the device were removed from the patient.The procedure was not completed and no further patient complications were reported.

Brand Name
COMET
Common Device Name
TRANSDUCER, PRESSURE, CATHETER TIP
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key9168313
Report Number2134265-2019-12083
Device Sequence Number1801343
Product Code DXO
UDI-Device Identifier08714729875758
UDI-Public08714729875758
Combination Product (Y/N)N
Initial Reporter StateOK
Initial Reporter CountryUS
PMA/510(K) Number
K151610
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/08/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number8900
Device Catalogue Number8900
Device Lot Number0024207436
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/27/2019
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/16/2019
Initial Report FDA Received Date10/08/2019
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DIAGNOSTIC CATHETER: DIAGNOSTIC JR4; GUIDE CATHETER MEDTRONIC EBU 3.5
Outcome Attributed to Adverse Event Required Intervention;
Patient Age82 YR